Itching and burning

Discussion in 'Ask For Help or Advice' started by Dee, Jan 28, 2014.

  1. Dee

    Dee New Member

    Joined:
    Jan 9, 2014
    Messages:
    3
    I wonder if I can get some input from more experienced Peatarians. I started nearly 3 weeks ago with all Dr Peat's dietary and supplements recommendations. I'm using progest E, 1 grain of Armour, pregnenolone, progesterone cream, Vits ADEK, Thorne B complex, P5P and niacinamide. Lots of bag breathing. Still struggling with milk consumption, I can't really digest it. The first week was great, I felt like coming back from the dead. Then I had a slump and a lot of symptoms came back. Dr peat said then it is part of the process. However in the last 4 days I've had burning sensations in the legs/arms and face as well as itching skin. Has anybody experienced these symptoms and what may be causing them?
     
  2. j.

    j. Guest

    It could be any additive to any of your supplements. It can be a colorant or other ingredient from any of your foods.

    I for example, got involuntary movements of arms, legs, and involuntary frowning after taking Carlson Vitamin K, repeatedly, I guess due to persorption of silica (I know you take Thorne, which doesn't contain silica). Now I take Thorne.
     
  3. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,768
    Location:
    UK
    That's interesting. Do you have an idea of where the silica ends up at? Can the body actually remove it in the end?

    Otherwise I agree that itching and skin rash could be due to stuff in supplements, it seems to be a very common cause.
     
  4. j.

    j. Guest

    From the email depository:

     
  5. aguilaroja

    aguilaroja Member

    Joined:
    Jul 24, 2013
    Messages:
    835
    Do you mean slightly irritating itchy, burning sensation, or hard to be consoled terrible burning sensation? If the burning feeling is more than slight, it would be good to get a knowledgeable health care provider to check it out.

    The possibility of excipients is good to check out, as others astutely noted. I have had the experience at times of similar sensations both early on, when the thyroid function was boosted, and at a later time, when mineral absorption was low.

    When thyroid function first improved, more nutrient intake, both fat (coconut oil) and fruit (for minerals) helped. In the second case, city water seemed to interfere with good mineral absorption, and supplementing different minerals (salt, potassium, magnesium) helped.

    Recall also that in the northern hemisphere, it is heating season. Lots of people with depleted metabolism will be prone to dry skin, worsened by dry indoor air. Coconut oil to the skin and topical vitamin E oil help me with this.
     
  6. OP
    Dee

    Dee New Member

    Joined:
    Jan 9, 2014
    Messages:
    3
    Hi Aguilaroja
    It's annoying burning and some itching but nothing unbearable. I wrote to Ray and he suggested I reduce the niacinamide (I was taking 2500mg a day, I guess a bit over the top) and also the P5P and B complex (by the way Ive just seen that the Thorne complex also has silicon dioxide!). He's also picked out things to leave out of the diet like bananas, pomegranates, oranges (except for OJ), beetroot, parsnips and swede and to be careful with cheeses. I haven't taken niacinamide today and the burning/itching is much less. I guess my kidneys are groaning but hopefully it will pass. Thank you for your input.
     
  7. Peata

    Peata Member

    Joined:
    Jun 12, 2013
    Messages:
    3,402
    Gender:
    Female
    What brand niacinamide are you taking? Maybe they put some niacin in there with it and it caused the niacin flush. Just a thought.
     
  8. aguilaroja

    aguilaroja Member

    Joined:
    Jul 24, 2013
    Messages:
    835
    William Kaufman, a New York physician who was the leader in niacinamide use for many decades, insisted on very frequent dosing rather than very large quantity once/twice daily dosing of niacinamide. He recommended six times per day dosing, at one point.

    As Peata points out, there have been occasional reports (over decades) of people taking only pure niacinamide and getting the histamine-flush type response that so many get from taking the regular (non-amide, non-inositol) form of niacin. It's possible that your situation was a low level histamine response. Skin redness, heat, itching and burning can happen in those niacin responses.

    If you had quick relief from a small dose of antihistamine, that possibility would be more likely.

    Though the physician community is melodramatic over a small number of cases, there have been rare problems with B6/pyridoxine (usually not P5P, and almost always B6 without other B vitamins and support) causing nerve pain, including burning or itching.

    The reaction to additives in the caps/tabs is still a possibility. Hats off and kudos as always to Dr. Peat.
     
  9. OP
    Dee

    Dee New Member

    Joined:
    Jan 9, 2014
    Messages:
    3
    I'm usually high histamine but I think the niacinamide contributed to the burning feeling. The niacinamide is from Thorne, it has nothing other than cellulose capsule. I still have some burning in the legs, arms and left side of the face so I've stopped all B's to see how it go. Does anybody know what blood glucose levels Dr Peat likes or does he even place much faith in that? After years of eating Paleo I have a bit mental block to get over. It'd be reassuring to see whats happening with blood glucose.
     
Loading...